Woman suffers spontaneous orgasms while taking Parkinson’s drug

0

Scientists have reported that a drug prescribed for the treatment of Parkinson’s disease symptoms caused a woman to experience spontaneous, unwanted orgasms.

The 42-year-old female took Rasagiline, which is a drug commonly used by Parkinson’s sufferers, for seven days when she started experiencing an increased libido and hyper-arousal. She was admitted to hospital after she started experiencing between three and five orgasms on a daily basis, each lasting up to about 20 seconds.

Her case was passed on to a team at the Necmettin Erbakan University, Konya, Turkey’s department of neurology.

The scientists stated that this was the first time such an adverse effect has been reported about the drug. The more typical side-effects of the drug include gastric problems and flu-like symptoms.

It was recommended that the woman take a two-week break from the drug, however as soon as she resumed her treatment, the orgasms reappeared.

She was not on any other medication at the time.

Researchers are unsure about the reasons for her response to the drug, but state that the unusual side-effect could be due to an increase in dopamine from taking Rasagiline. Dopamine aids in the regulation of pleasure and it is known that Parkinson’s is linked to a loss of dopamine-secreting neurons.

A professor at Rutgers University in New Jersey, Barry Komisaruk, said that there are other drugs, such as certain anti-depressants, that activate dopamine which induces sexual response. He added that dopamine is also released during orgasm.

This particular case is to be published in Parkinsonism and Related Disorders.

Image Credit: Robert McDonald

Share.

About Author

Emma Brown

Emma graduated in 2005 from the University of York with a degree in English Literature. A huge passion for writing and health topics, Emma is a perfect match for Health News UK. Hobbies include; cooking, writing (of course), musicals and her 2 dogs.

Leave A Reply